MAUDE Adverse Event Report: MAKO SURGICAL CORP. SQUARE DRILL ADAPTOR; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. SQUARE DRILL ADAPTOR; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 111120
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Surgeon was taking out tibia bone pins and metal piece fell out of drill.Once we inspected the drill we saw the metal side on drill had broken.Case type: tka.
 
Additional Manufacturer Narrative
Reported event: it was reported that surgeon was taking out tibia bone pins and metal piece fell out of drill.Once we inspected the drill we saw the metal side on drill had broken product evaluation and results: from image provided: the square drill adaptor showed one of the prongs for holding the pins broken off.Product history review: review of the product history records indicate 165 devices were manufactured under lot no 06070717 and accepted into final stock on (b)(6) 2017 via qt17- 07-0080.Review of qt17-07-0080 revealed that the nonconformance is not related to the failure alleged in this complaint.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 209063 lot number 06070717 shows no additional complaints related to the failure in this investigation.Conclusions: as per attached picture the alleged failure mode was confirmed.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated that there have been no nc¿s associated with the product and failure mode reported in this event.
 
Event or Problem Description
Surgeon was taking out tibia bone pins and metal piece fell out of drill.Once we inspected the drill we saw the metal side on drill had broken.Case type: tka.Update: "the patient was under anesthesia.".

Brand Name
SQUARE DRILL ADAPTOR
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8871150
Report Number3005985723-2019-00562
Device Sequence Number335219
Product Code OLO
UDI-Device Identifier00848486002725
UDI-Public00848486002725
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111120
Device Lot Number06070717
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;